Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 6, NWS Buffalo, NY

May 3, 2012

NWS Buffalo, NY issued this special marine warning at May 3, 2012, 10:40 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 10:40 PM EDT (02:40 UTC)
Expired
May 4, 2012, 12:00 AM EDT
In force
80 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 67 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WHUS51 KBUF 040240
SMWBUF
LOZ043>045-063>065-040400-
/O.NEW.KBUF.MA.W.0006.120504T0240Z-120504T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1040 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM IRONDEQUOIT BAY TO STONY POINT

* UNTIL MIDNIGHT EDT

* AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... ABOUT 6 
  NM NORTHWEST OF SODUS BAY...MOVING EAST AT 40 KNOTS. GUSTY WINDS ARE 
  FOUND BEHIND THIS LINE OF THUNDERSTORMS AND ADVANCING EASTWARD AT 45 KNOTS. 

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  
  SODUS POINT...
  FAIR HAVEN...
  OSWEGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4353 7607 4357 7618 4351 7629 4352 7640
      4341 7662 4331 7671 4333 7673 4327 7694
      4324 7756 4363 7757 4364 7679 4393 7656
      4393 7621 4385 7619 4388 7626 4385 7629
      4383 7623 4366 7615 4358 7620 4354 7606
TIME...MOT...LOC 0236Z 266DEG 40KT 4337 7700

$$

THOMAS
2 follow-up statements
461 
FZUS71 KBUF 040326
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1126 PM EDT THU MAY 3 2012

LOZ043>045-063>065-040400-
/O.CON.KBUF.MA.W.0006.000000T0000Z-120504T0400Z/
1126 PM EDT THU MAY 3 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
LAKE ONTARIO FROM SODUS POINT TO STONY POINT...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 5 NM
NORTHWEST OF FAIR HAVEN...MOVING EAST AT 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4358 7620 4354 7606 4353 7607 4357 7618
      4351 7629 4352 7640 4341 7663 4331 7671
      4333 7673 4327 7694 4329 7706 4363 7698
      4364 7679 4393 7656 4393 7621 4385 7619
      4388 7626 4385 7629 4383 7623 4366 7615
TIME...MOT...LOC 0326Z 269DEG 41KT 4341 7675

$$

THOMAS
818 
FZUS71 KBUF 040358
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1158 PM EDT THU MAY 3 2012

LOZ043>045-063>065-040407-
/O.EXP.KBUF.MA.W.0006.000000T0000Z-120504T0400Z/
1158 PM EDT THU MAY 3 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT MIDNIGHT EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ONTO LAND.

LAT...LON 4358 7620 4354 7606 4353 7607 4357 7618
      4351 7629 4352 7640 4341 7663 4331 7671
      4333 7673 4327 7694 4329 7706 4363 7698
      4364 7679 4393 7656 4393 7621 4385 7619
      4388 7626 4385 7629 4383 7623 4366 7615
TIME...MOT...LOC 0357Z 270DEG 41KT 4367 7614

$$

THOMAS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 3, 7:52 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 3, 7:52 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EDT THU MAY 3 2012

.SYNOPSIS...
WARM BUT UNSETTLED WEATHER WILL CONTINUE THROUGH TONIGHT AND INTO
FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FOR THE
WEEKEND...BRINGING A RETURN TO FAIR WEATHER AND MORE SEASONABLE
TEMPERATURES.

&&

.NEAR TERM /THROUGH FRIDAY/...
VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW AN AGITATED CUMULUS
FIELD ALONG AND SOUTH OF THE NY/PA BORDER...SO A FEW MORE ISOLATED
STORMS ARE POSSIBLE NEAR THE STATE LINE THROUGH MID EVENING.
OTHERWISE THE REST OF THE AREA IS MAINLY CLEAR THIS EVENING...WITH A
BAND OF SHOWERS MOVING ACROSS THE SAINT LAWRENCE VALLEY CLIPPING
NORTHERN JEFFERSON AND EXTREME NORTHERN LEWIS COUNTY.

DID ADD SOME FOG IN THIS EVENING OVER AND NEAR LAKE ONTARIO FROM
MONROE COUNTY EAST. VISIBLE SATELLITE AND WEBCAMS ALONG THE
LAKESHORE SHOW SOME REDUCTION IN VISIBILITY THERE...DUE TO THE
WARM/MOIST AIR OVER THE COOL LAKE WATERS. ONCE WINDS SWING AROUND TO
OFFSHORE LATER THIS EVENING ANY REMAINING FOG WILL BE CARRIED INTO
THE OPEN LAKE.

ONCE WE GET INTO TONIGHT...OUR MAIN ATTENTION WILL TURN TO THE
UPSTREAM LOW PRESSURE WAVE THAT WILL BE APPROACHING FROM THE WESTERN
GREAT LAKES...AND ANY ASSOCIATED CONVECTIVE POTENTIAL. CURRENTLY...
REGIONAL RADARS SHOW A FAIRLY IMPRESSIVE MCS WORKING ACROSS NORTHERN
LAKE HURON/NORTHERN LOWER MICHIGAN IN ASSOCIATION WITH THIS
WAVE...WITH A BROKEN TRAILING LINE OF SCATTERED CONVECTION EXTENDING
SOUTHWEST FROM THIS MCS INTO LAKE MICHIGAN/WISCONSIN.

MUCH LIKE ITS PREDECESSOR...THIS SECOND MCS SHOULD CONTINUE TO SLIDE
EAST/EAST-NORTHEAST ALONG THE THICKNESS GRADIENT THIS EVENING...
WHILE SLOWLY WEAKENING AS IT OUTRUNS ITS SUPPORTING LOW LEVEL JET
AND MOVES TOWARD/INTO A SOMEWHAT MORE STABLE AIRMASS. CONSIDERING
ITS PRESENT TRACK AND MOVEMENT...ITS REMAINS SHOULD EVENTUALLY MAKE
IT INTO THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY...BUT PROBABLY
NOT UNTIL THE LATE EVENING OR EARLY OVERNIGHT HOURS.

TO THE SOUTHWEST OF THIS MCS...EXPECT THAT THE LINE OF SCATTERED
BROKEN CONVECTION TRAILING THE MAIN COMPLEX WILL AT LEAST PERSIST IF
NOT CONTINUE TO EVOLVE AS IT DROPS SOUTHEAST TOWARD OUR AREA...AIDED
BY LIFT FROM THE APPROACHING SURFACE WAVE/ASSOCIATED MID LEVEL
SHORTWAVE. SHOULD THIS HOLD TOGETHER AS EXPECTED...THIS WOULD REACH
OUR WESTERN DOORSTEP AFTER MIDNIGHT...THEN WORK ACROSS THE FORECAST
AREA DURING THE OVERNIGHT HOURS WHILE WEAKENING AS INSTABILITY WANES
SOMEWHAT.

WITH THE ABOVE IN MIND...HAVE ELECTED TO KEEP LIKELY POPS IN PLAY
FOR THE ENTIRE AREA TONIGHT...FOCUSING ON THE LATE EVENING AND
OVERNIGHT PERIODS WHICH SHOULD SEE THE GREATEST AMOUNT OF
CONVECTION. THIS WILL TIME FRAME WILL INCLUDE A CHANCE OF THUNDER
GIVEN LINGERING INSTABILITY...THOUGH THE UNFAVORABLE TIME IN THE
DIURNAL CYCLE AND THE EXPECTED GENERAL WEAKENING OF THE
CONVECTION/SUPPORTING INSTABILITY WILL PROBABLY RESULT IN A
RELATIVELY LOW SEVERE WEATHER THREAT.

ON FRIDAY...ANY LINGERING NOCTURNAL CONVECTION SHOULD EXIT THE AREA
FAIRLY QUICKLY DURING THE EARLY MORNING HOURS. ONCE THIS IS
GONE...ANY LINGERING CHANCES WILL BE DRIVEN BY THE PASSAGE OF THE
LOW AND ITS TRAILING COLD FRONT...WHICH NOW APPEARS AS IF IT WILL
MOVE THROUGH THE AREA MORE QUICKLY THAN BEFORE. COUPLING THIS
QUICKER MOVEMENT WITH WHAT SHOULD BE A GREATER DEGREE OF CLOUD COVER
AND SIGNIFICANTLY LOWER AMOUNTS OF INSTABILITY COMPARED TO
TODAY...FEEL THAT CONVECTIVE CHANCES WILL BE LOWER OVERALL...ALONG
WITH A MUCH REDUCED SEVERE THREAT COMPARED TO HOW THINGS LOOKED JUST
A FEW DAYS AGO. FOR THESE REASONS...HAVE TRIMMED POPS BACK TO THE
CHANCE CATEGORY AFTER THE FIRST FEW HOURS OF TOMORROW MORNING...WITH
THESE THEN DIMINISHING FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON
FOLLOWING THE PASSAGE OF THE MAIN COLD FRONT.

TEMPERATURE-WISE...EXPECT A WARM AND SOMEWHAT HUMID NIGHT WITH THE
AREA REMAINING IN THE WARM SECTOR TONIGHT...WITH OVERNIGHT LOWS
GENERALLY IN THE LOWER TO MID 60S. DAYTIME HIGHS ON FRIDAY WILL THEN
GENERALLY RANGE THROUGH THE 70S...A LITTLE COOLER THAN TODAY GIVEN
THE INCREASED CLOUD COVER AND SLIGHTLY COOLER AIR WORKING IN BEHIND
THE COLD FRONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
MODELS HAVE COME INTO SOLID AGREEMENT ON THE POSITION/TIMING OF A
COOL FRONT THAT WILL DROP SOUTH ACROSS LAKE ONTARIO AND INTO
WESTERN/CENTRAL NEW YORK STARTING FRIDAY NIGHT. AS THIS COOL AND
STABLE AIRMASS SURGES SOUTHWARDS EXPECT ANY LINGERING CONVECTION TO
DISSIPATE AND/OR SLIDE SOUTH INTO PENNSYLVANIA WITH THE FRONTAL
BOUNDARY. ALTHOUGH THE AIRMASS MOVING IN WILL DRY OVER
TIME...LINGERING LOW LEVEL MOISTURE COMBINED WITH UPSLOPE NORTHERLY
FLOW WILL LIKELY KEEP LOW CLOUDS LOCKED IN ACROSS THE FORECAST AREA
THROUGH THE NIGHT AND AT LEAST THROUGH THE FIRST HALF OF
SATURDAY...LEADING TO WHAT SHOULD BE A RATHER DREARY...DRIZZLY
MORNING ON SATURDAY. EARLY MORNING LOWS IN THE LOW TO MID 50S SHOULD
STRUGGLE INTO THE LOW TO MID 60S THE AFTERNOON...PROVIDED THE DRY
AIR MIXES ALL THE WAY TO THE SURFACE AND CLOUD COVER GRADUALLY
BREAKS UP AS PROGGED.

THE CLEARING TREND SHOULD CONTINUE THROUGH SATURDAY NIGHT AS A COOL
AND DRY DOME OF HIGH PRESSURE BUILDS ACROSS THE REGION OUT OF CANADA
AHEAD OF A BROAD UPPER LEVEL RIDGE OVER THE GREAT LAKES. EXPECT A
COOL NIGHT SATURDAY NIGHT WITH TEMPERATURES COOLING INTO THE LOWER
40S UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. THE FAIR WEATHER WILL
CONTINUE THROUGH THE BALANCE OF THE WEEKEND UNDERNEATH THE HIGH WITH
TEMPERATURES RUNNING RIGHT AROUND NORMAL...IN THE LOW TO MID
60S...WHICH WILL SEEM DOWNRIGHT CHILLY COMPARED TO THE CURRENT BALMY
WEATHER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FIRST HALF OF NEXT WEEK WILL FEATURE A TRANSITION BACK INTO A
MORE UNSETTLED PATTERN FOR WESTERN AND CENTRAL NEW YORK. THE RIDGE
OF HIGH PRESSURE EXTENDING OVER THE REGION FROM CANADA WILL START TO
SLIDE EAST ON MONDAY AS A VIGOROUS UPPER LEVEL LOW/TROUGH DIGS INTO
THE UPPER MIDWEST. THIS UPPER TROUGH WILL AID IN SURFACE
CYCLOGENESIS OVER THE NATION/S MID-SECTION SUNDAY. AS THIS SURFACE
LOW MOVES INTO THE OHIO VALLEY MONDAY...EXPECT WIDESPREAD WARM
ADVECTION AHEAD OF THIS LOW TO WORK ITS WAY INTO THE FORECAST
AREA...ALLOWING FOR TEMPERATURES TO WARM BACK INTO THE UPPER 60S
MONDAY. ACCOMPANYING THIS WARM ADVECTION WILL BE AN INCREASE WITH
POPS AS A WARM FRONTAL BOUNDARY AND ASSOCIATED ISENTROPIC UPLIFT
APPROACHES THE AREA. THERE ARE SOME DIFFERENCES BETWEEN THE LATEST
MODEL RUNS REGARDING THE LOCATION OF THE BOUNDARY WITH THE 12Z GFS
RUN KEEPING THE BOUNDARY...AND ASSOCIATED PRECIP...JUST TO OUR SOUTH
WHILE THE ECMWF/GEM MODELS BOTH BRING WARMER AIR AND WIDESPREAD
PRECIP UP INTO THE AREA. FOR NOW WILL STICK WITH BROADBRUSH CHANCE
POPS TO REFLECT THE GENERAL TREND TOWARDS UNSETTLED WEATHER WITH
MORE REFINEMENT AS THE TIMING/LOCATION OF THE FRONTAL BOUNDARY
BECOMES CLEARER.

IN SPITE OF DIFFERENCES IN THE DETAILS...MODELS ALL AGREE ON THE
DEVELOPMENT OF A FULL LATITUDE UPPER LEVEL TROUGH OVER THE EASTERN
UNITED STATES ON TUESDAY AS THE AFOREMENTIONED UPPER LOW OVER THE
UPPER MIDWEST MOVES EAST AND PHASES WITH THE CUTOFF LOW OVER QUEBEC.
THIS LARGE TROUGH WILL BE SITUATED ACROSS THE FORECAST AREA BY THE
MIDDLE OF NEXT WEEK...RESULTING IN WIDELY SCATTERED SHOWER ACTIVITY
AND A COOLING TREND BACK TO NEAR SEASONAL NORMALS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
REGIONAL RADAR IMAGERY THIS EVENING SHOWING SCATTERED CONVECTION
ACROSS THE SOUTHERN TIER NEAR THE PA STATE LINE. THIS WILL CONTINUE
EAST INTO THE FINGER LAKES THROUGH MID TO LATE EVENING AND PRODUCE
LOCAL IFR AND THUNDER. A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL
ALSO CONTINUE ACROSS THE SAINT LAWRENCE VALLEY NORTH OF KART THROUGH
MID TO LATE EVENING WITH LOCAL IFR. OTHERWISE VFR CONDITIONS WILL
PREVAIL WITH INCREASING HIGH CLOUDS THROUGH THE EVENING HOURS.

LATER TONIGHT...AN EXPANSIVE AREA OF THUNDERSTORMS OVER SOUTHERN
ONTARIO AND MICHIGAN WILL APPROACH WESTERN AND NORTHERN NY. BY THE
TIME THIS ARRIVES AFTER ABOUT 06Z...INSTABILITY WILL BE GREATLY
DIMINISHED. MOST MESOSCALE GUIDANCE INCLUDING THE HIGH RESOLUTION
HRRR SUGGEST THIS LINE WILL WEAKEN DRAMATICALLY JUST BEFORE REACHING
WESTERN AND NORTHERN NY. WITH THIS IN MIND...HAVE JUST GONE WITH
SHRA AT THE TERMINALS LATE TONIGHT INTO FRIDAY MORNING AS A COLD
FRONT SAGS SLOWLY SOUTH ACROSS THE REGION. CIGS/VSBY SHOULD REMAIN
VFR FOR THE MOST PART...ALTHOUGH SOME MVFR IS POSSIBLE IN HEAVIER
SHOWERS AND ACROSS HIGHER TERRAIN. WILL NOT INCLUDE ANY THUNDER
MENTION YET...BUT CONTINUE TO MONITOR RADAR TRENDS FOR POSSIBLE
INCLUSION.

RAIN SHOWERS WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST ON
FRIDAY AS THE COLD FRONT EASES ACROSS THE REGION WITH VFR PREVAILING
FOR THE AFTERNOON.

OUTLOOK...
FRIDAY NIGHT...MVFR/VFR WITH LINGERING SHOWERS ENDING.
SATURDAY THROUGH MONDAY...VFR.
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
ADDED SOME FOG OVER LAKE ONTARIO FOR THIS EVENING WITH THE
COMBINATION OF WARM/MOIST AIR OVER A COLD LAKE PRODUCING SOME
REDUCTION IN VISIBILITY PER THE VISIBLE SATELLITE IMAGERY AND
WEBCAMS.

GENERALLY LIGHT TO MODEST WINDS WILL CONTINUE ACROSS THE LOWER LAKES
REGION OVER THE NEXT FEW DAYS...WITH NO WIND HEADLINES ANTICIPATED
THROUGH THE WEEKEND. THE ABOVE SAID...THERE WILL BE THE POSSIBILITY
OF SOME THUNDERSTORMS TONIGHT AND FRIDAY AS A LOW PRESSURE SYSTEM
EASES SOUTHEAST ACROSS THE REGION...SOME OF WHICH COULD PRODUCE
LOCALLY HIGHER WINDS AND WAVES.

AFTER FRIDAY...HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION AND
BRING A RETURN TO FAIR WEATHER.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/JJR
Hazardous weather outlook, May 3, 4:40 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT THU MAY 3 2012

NYZ001>008-010>014-019>021-085-042045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
440 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT
LATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-042045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
440 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT LATE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 3, 7:33 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             PORTVILLE               42.04N  78.34W
05/03/2012  M1.00 INCH       CATTARAUGUS        NY   BROADCAST MEDIA

            SEVERAL REPORTS OF 1 INCH HAIL IN THE TOWN.

&&

EVENT NUMBER BUF1200100

AR
Local storm report, May 3, 8:00 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 SW BOLIVAR            42.05N  78.19W
05/03/2012  E0.75 INCH       ALLEGANY           NY   PUBLIC

&&

EVENT NUMBER BUF1200101

HITCHCOCK
Local storm report, May 3, 8:55 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
855 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 SW BOLIVAR            42.05N  78.19W
05/03/2012  E0.75 INCH       ALLEGANY           NY   PUBLIC

0714 PM     HAIL             2 NW PORTVILLE          42.06N  78.37W
05/03/2012  M1.00 INCH       CATTARAUGUS        NY   TRAINED SPOTTER

            1 INCH HAIL FELL FOR SEVERAL MINUTES.

0714 PM     HAIL             PORTVILLE               42.04N  78.34W
05/03/2012  M1.00 INCH       CATTARAUGUS        NY   BROADCAST MEDIA

            SEVERAL REPORTS OF 1 INCH HAIL IN THE TOWN.

&&

EVENT NUMBER BUF1200101 BUF1200099 BUF1200100

AR
Special weather statement, May 3, 10:05 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EDT THU MAY 3 2012

NYZ019-020-085-040400-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1005 PM EDT THU MAY 3 2012

...A FEW STRONG THUNDERSTORMS THIS LATE EVENING...

AT 10 PM A FEW STRONG THUNDERSTORMS HAVE FORMED IN WESTERN
CHAUTAUQUA COUNTY...AND ARE ADVANCING NORTH AND EASTWARD. THESE
THUNDERSTORMS CONTAIN CLOUD TO GROUND LIGHTNING...A QUICK DOWNPOUR
AND GUSTY WIND AND SMALL HAIL.

WHILE THESE STORMS ARE LOCATED IN WESTERN CHAUTAUQUA COUNTY AT 10
PM THEY WILL BUILD TO THE NORTH AND EAST POTENTIALLY ACROSS
FAR SOUTHERN ERIE AND INTO CATTARAUGUS COUNTY THROUGH MIDNIGHT.

THOMAS
Special weather statement, May 3, 10:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT THU MAY 3 2012

NYZ001>005-010>014-021-040500-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO...
CANANDAIGUA...WELLSVILLE
1021 PM EDT THU MAY 3 2012

...THUNDERSTORMS OVERNIGHT ALONG WITH A FEW STRONG STORMS...

NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BLOSSOMED THIS LATE
EVENING ACROSS WESTERN AND CENTRAL NEW YORK. WHILE MOST
THUNDERSTORMS WILL REMAIN GARDEN VARIETY...THERE IS THE POTENTIAL
FOR SEVERAL TO BECOME STRONGER WITH HAIL UP TO THREE QUARTERS OF
AN INCH GUSTY WINDS TO 45 MPH AND A BRIEF DOWNPOUR.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT WITH
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

THOMAS
Local storm report, May 3, 10:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             BEMUS POINT             42.16N  79.39W
05/03/2012  M0.50 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1200102

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:43 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne62 min
May 3, 11:22 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario37 min
May 3, 11:40 PM EDTSpecial Weather StatementBUFJefferson, Oswego65 min
May 3, 11:42 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne29 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.